Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 160, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 12, 2017, 10:45 AM CDT for 4 counties in Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2017, 10:45 AM CDT (15:45 UTC)
- Expired
- May 12, 2017, 11:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 11:36 AM CDT | TSTM WND DMG | Nne Mchenry, MS | TREES DOWN REPORTED IN MCHENRY. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 10:35 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1224 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
448
WUUS54 KMOB 121545
SVRMOB
MSC039-041-111-131-121645-
/O.NEW.KMOB.SV.W.0160.170512T1545Z-170512T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1045 AM CDT FRI MAY 12 2017
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Western George County in southeastern Mississippi...
Perry County in southeastern Mississippi...
Western Greene County in southeastern Mississippi...
Stone County in southeastern Mississippi...
* Until 1145 AM CDT
* At 1044 AM CDT, severe thunderstorms were located along a line
extending from near Purvis to 7 miles east of Picayune, moving east
at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wiggins, Richton, Perkinston, McHenry, Beaumont, New Augusta and
McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8934 3091 8914 3141 8915 3143 8859
3073 8863 3073 8888 3068 8889 3068 8924
3065 8925 3065 8934
TIME...MOT...LOC 1544Z 250DEG 41KT 3118 8937 3054 8955
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
282
WWUS54 KMOB 121559
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1059 AM CDT FRI MAY 12 2017
MSC039-041-111-131-121645-
/O.CON.KMOB.SV.W.0160.000000T0000Z-170512T1645Z/
George MS-Perry MS-Greene MS-Stone MS-
1059 AM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR WESTERN GEORGE...PERRY...SOUTHWESTERN GREENE AND STONE
COUNTIES...
At 1058 AM CDT, severe thunderstorms were located along a line
extending from near Mclaurin to 11 miles north of Kiln, moving east
at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wiggins, Perkinston, McHenry, Beaumont, New Augusta and McLain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8934 3091 8914 3128 8914 3132 8860
3073 8863 3073 8888 3068 8889 3068 8924
3065 8925 3065 8934
TIME...MOT...LOC 1558Z 250DEG 41KT 3122 8924 3058 8942
HAIL...<.75IN
WIND...60MPH
$$691
WWUS54 KMOB 121627
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1127 AM CDT FRI MAY 12 2017
MSC039-041-111-131-121645-
/O.CON.KMOB.SV.W.0160.000000T0000Z-170512T1645Z/
George MS-Perry MS-Greene MS-Stone MS-
1127 AM CDT FRI MAY 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR WESTERN GEORGE...SOUTHEASTERN PERRY...SOUTHWESTERN GREENE AND
STONE COUNTIES...
At 1126 AM CDT, severe thunderstorms were located along a line
extending from near Maxie to near Bay St. Louis, moving east at 30
to 35 mph. Line motion may increase next half hour.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wiggins, Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3091 8934 3091 8914 3102 8890 3115 8861
3073 8863 3073 8888 3068 8889 3068 8924
3065 8925 3065 8934
TIME...MOT...LOC 1626Z 262DEG 26KT 3094 8911 3035 8927
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:27 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 12, 6:27 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 627 AM CDT Fri May 12 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 12Z issuance...Patchy fog over south central Alabama and the western Florida panhandle will dissipate by mid morning. Showers and storms approaching from the west will move through the area during the late morning through the early evening hours with IFR to MVFR conditions in the convection along with gusty winds. A cold front meanwhile approaches from the west and moves through most of the area late tonight. Light southerly winds increase to 10-15 knots by midday then diminish this evening, becoming westerly as the front moves through. /29 && .PREV DISCUSSION... /issued 347 AM CDT Fri May 12 2017/ NEAR TERM /Now Through Friday night/...An upper trof located near the ArkLaTex weakens somewhat while advancing into the central Gulf coast states overnight, with an associated surface low moving across the region which brings a cold front into the central portion of the forecast area late tonight. A split upper jet structure currently in place within the eastern portion of the upper trof gradually transitions to a single jet maximum over the north central Gulf. Upper level divergence associated with this pattern is currently favoring a broken line of convection from northwest Mississippi to western Louisiana ahead of the advancing cold front. As the front continues to advance eastward, the best deep layer lift will shift into southeast Mississippi/extreme southwest Alabama through this morning, then spreads across the remainder of the forecast area this afternoon into early this evening, with a gradual weakening trend beginning late this afternoon due to the evolving jet structure. Will have pops increasing to likely/categorical for most of the area this afternoon with likely pops this evening which taper off overnight as the best deep layer lift shifts east of the area and the front moves into the area. MLCape values increase to 1200-1500 J/kg during the day, but with wet bulb zero values near 11 kft and shear values relatively limited, continue to see this environment of more supportive of some strong storms mainly during the afternoon including a possible isolated severe storm. Rainfall amounts through the period will range from around a half inch well inland to around an inch closer to the coast. Considered issuance of a High Risk of Rip currents for today given an increasing onshore flow, but other contributing factors such as onshore swell look too marginal at this time and have gone with a moderate risk through tonight. /29 SHORT TERM /Saturday Through Sunday night/...A cold front moves across the area from west to east Saturday morning as the surface low passes moves into southern Georgia. While the heaviest rain tapers from west to east with the passage of this front, model guidance does suggest a few wrap-around showers lingering over southeast Mississippi and southern Alabama into the afternoon hours. Any accumulations with these showers would be light as northerly winds begin to usher in drier air. Northerly winds then relax and become more variable Sunday as high pressure moves over the area both at the surface and aloft, keeping skies mostly clear and allowing temperatures to rebound quickly despite the recent frontal passage. As such, expect afternoon highs Saturday in the low to mid 80's, followed by mid to upper 80's Sunday. Low temps Saturday and Sunday nights will range from upper 50's inland to low to mid 60's along the coast. /49 LONG TERM /Monday Through Thursday/...Light onshore flow redevelops by Tuesday as the upper-level ridge pushes east and surface high pressure builds over the western Atlantic. Subsidence beneath the back edge of this ridge will continue to maintain rainfree skies through Tuesday. By Wednesday, however, mid- and upper-level southwesterly flow ahead of a deepening High Plains trof will combine with increasing onshore surface winds to return deep-layer moisture to the area, leading to a subsequent bump in daily shower and thunderstorm chances through midweek. Temps will continue to run warm through the long term, with highs in the upper 80's to lower 90's inland and mid 80's along the coast each afternoon. Lows become gradually milder as the week progresses and deep-layer moisture increases, with temps in the low to mid 60's Monday night becoming mid to upper 60's by Wednesday night. /49 MARINE...A moderate southerly flow becomes moderate to occasionally strong this afternoon as a cold front approaches from the west. The front moves across the marine area late tonight into early Saturday morning with a moderate northwesterly flow in the wake of the front. Will have Small Craft Exercise Caution for most of the marine area today. Winds and seas will be higher near storms along and ahead of the front, mainly this afternoon into this evening. A light southerly flow is reestablished Sunday into Monday as high pressure shifts across the area. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 12, 3:27 AM CDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 327 AM CDT Fri May 12 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-130830- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 327 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A few strong storms are possible mainly this afternoon ahead of a cold front approaching from the west. An isolated severe storm cannot be ruled out. Brief, locally heavy rainfall may accompany the stronger storms. There is a moderate risk of rip currents along area beaches through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a moderate risk of rip currents along area beaches on Saturday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>635-650-655-670-675-130830- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 327 AM CDT Fri May 12 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Moderate to occasionally strong winds may create hazardous conditions for small craft mainly this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time.
In the hours before
Special weather statement, May 12, 10:27 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1027 AM CDT FRI MAY 12 2017
MSZ078-079-121615-
Stone MS-George MS-
1027 AM CDT FRI MAY 12 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE AND EASTERN STONE COUNTIES UNTIL 1115 AM CDT...
At 1026 AM CDT, the strong thunderstorm was located 8 miles east of
Saucier, or 14 miles north of Biloxi, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southwestern George
and eastern Stone Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 8896 3091 8889 3074 8865 3073 8888
3068 8889 3068 8908
TIME...MOT...LOC 1526Z 218DEG 22KT 3062 8899The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:27 AM CDT | Special Weather Statement | MOB | George | 48 min |
| May 12, 10:48 AM CDT | Special Weather Statement | MOB | Wayne | 42 min |
| May 12, 11:21 AM CDT | Special Weather Statement | MOB | Greene | 54 min |
| May 12, 11:41 AM CDT | Severe Thunderstorm Warning | MOB | George, Stone | 64 min |
| May 12, 11:54 AM CDT | Tornado Warning | MOB | Stone | 10 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.